MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and detachment occurred and was difficult to remove which require additional intervention.The 80% stenosed target lesion was located in the mild calcified left anterior descending.A 7.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, under ultrasound it was found that balloon was retracted and was determined that the balloon was ruptured upon ninth inflation at 18 atmospheres for 30 to 60 seconds.There was a resistance when the balloon was removed with the puncture sheath, upon removal a horizontal fractured was noted with the balloon and the remaining fragment could not be pulled out.The skin was cut along the catheter placement, and the blood vessel was dissectioned.The blood vessel was cut vertically for about 5mm, the fragment was seen.Vascular anastomosis was performed after removing the detached fragment with blood vessel forceps.The procedure was completed with another of the same device.No complications were reported, and the patient was stable.
 
Event or Problem Description
It was reported that balloon rupture and detachment occurred and was difficult to remove which require additional intervention.The 80% stenosed target lesion was located in the mild calcified left anterior descending.A 7.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, under ultrasound it was found that balloon was retracted and was determined that the balloon was ruptured upon ninth inflation at 18 atmospheres for 30 to 60 seconds.There was a resistance when the balloon was removed with the puncture sheath, upon removal a horizontal fractured was noted with the balloon and the remaining fragment could not be pulled out.The skin was cut along the catheter placement, and the blood vessel was dissectioned.The blood vessel was cut vertically for about 5mm, the fragment was seen.Vascular anastomosis was performed after removing the detached fragment with blood vessel forceps.The procedure was completed with another of the same device.No complications were reported, and the patient was stable.It was further reported that the target lesion was located in the blood vessel of left forearm.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19773485
Report Number2124215-2024-43192
Device Sequence Number18171511
Product Code LIT
UDI-Device Identifier08714729809791
UDI-Public08714729809791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0032142578
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/11/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/05/2024
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight61 KG